MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367899
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0316377, medical device expiration date: 2022-04-30, device manufacture date: 2020-11-11.Medical device lot #: 1014130, medical device expiration date: 2022-06-30, device manufacture date: 2021-01-14.Investigation summary: bd received 5 samples from lot 0316377 and 5 samples from lot 1014130 for investigation.The samples were evaluated by visual examination and the indicated failure mode for contamination with the incident lot was not observed as all product specifications were met.The product contains a k2 edta additive and there is no foreign material in the tubes that could be seen visually with the naked eye.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 10.8mg blood collection tubes there was foreign matter in the tube(s) biological and non-biological the following information was provided by the initial reporter.The customer stated: "there is contamination in the tubes.Customer is seeing the contamination under the microscope.Patients didn't have to be redrawn.".

Brand Name
BD VACUTAINER K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key12079626
Report Number1917413-2021-00546
Device Sequence Number4987586
Product Code JKA
UDI-Device Identifier50382903678995
UDI-Public50382903678995
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
BK980011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number367899
Device Catalogue Number367899
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Initial Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1